The white capsule-shaped pill with the imprint 123 has been identified as Ibuprofen 800 mg supplied by Marksans Pharma Inc. Ibuprofen is a nonsteroidal anti-inflammatory drug used in the treatment of minor pain, fever, and inflammation. Like aspirin, ibuprofen works by inhibiting the synthesis of prostaglandins, body chemicals that sensitize nerve endings.
Ibuprofen 800 mg is not a controlled substance under the Controlled Substances Act (CSA). Starting at 30 weeks gestation: there is positive evidence of human fetal risk during pregnancy.
Inactive ingredients contained in this pill include: croscarmellose sodium, magnesium stearate, microcrystalline cellulose, polyethylene glycol, polyvinyl alcohol, pregelatinized corn starch, magnesium silicate, titanium dioxide, silicon dioxide
Note: Inactive ingredients may vary.
Why is this medication prescribed?
Prescription ibuprofen is used to relieve pain, tenderness, swelling, and stiffness caused by osteoarthritis (arthritis caused by a breakdown of the lining of the joints) and rheumatoid arthritis (arthritis caused by swelling of the lining of the joints). It is also used to relieve mild to moderate pain, including menstrual pain (pain that happens before or during a menstrual period). Nonprescription ibuprofen is used to reduce fever and to relieve minor aches and pain from headaches, muscle aches, arthritis, menstrual periods, the common cold, toothaches, and backaches. Ibuprofen is in a class of medications called NSAIDs. It works by stopping the body’s production of a substance that causes pain, fever, and inflammation.
How should this medicine be used?
Prescription ibuprofen comes as a tablet to take by mouth. It is usually taken three or four times a day for arthritis or every 4 to 6 hours as needed for pain. Nonprescription ibuprofen comes as a tablet, chewable tablet, suspension (liquid), and drops (concentrated liquid). Adults and children older than 12 years of age may usually take nonprescription ibuprofen every 4 to 6 hours as needed for pain or fever. Children and infants may usually be given nonprescription ibuprofen every 6 to 8 hours as needed for pain or fever, but should not be given more than 4 doses in 24 hours.
The white oval Ibuprofen pill with 123 imprinted on one side may be taken with food or milk to prevent stomach upset. If you are taking ibuprofen on a regular basis, you should take it at the same time(s) every day. Follow the directions on the package or prescription label carefully, and ask your doctor or pharmacist to explain any part you do not understand. Take ibuprofen exactly as directed. Do not take more or less of it or take it more often than directed by the package label or prescribed by your doctor.
Is white pill 123 a safe pill?
People who take nonsteroidal anti-inflammatory drugs (NSAIDs) (other than aspirin) such as Ibuprofen 800 may have a higher risk of having a heart attack or a stroke than people who do not take these medications. These events may happen without warning and may cause death.
This risk may be higher for people who take NSAIDs for a long time. Do not take an NSAID such as ibuprofen if you have recently had a heart attack, unless directed to do so by your doctor. Tell your doctor if you or anyone in your family has or has ever had heart disease, a heart attack, or a stroke; if you smoke; and if you have or have ever had high cholesterol, high blood pressure, or diabetes. Get emergency medical help right away if you experience any of the following symptoms: chest pain, shortness of breath, weakness in one part or side of the body, or slurred speech.
If you will be undergoing a coronary artery bypass graft (CABG; a type of heart surgery), you should not take ibuprofen right before or right after the surgery.
NSAIDs such as ibuprofen may cause ulcers, bleeding, or holes in the stomach or intestine. These problems may develop at any time during treatment, may happen without warning symptoms, and may cause death. The risk may be higher for people who take NSAIDs for a long time, are older in age, have poor health, or who drink three or more alcoholic drinks per day while taking ibuprofen.
Tell your doctor if you take any of the following medications: anticoagulants (‘blood thinners’) such as warfarin (Coumadin, Jantoven); aspirin; other NSAIDs such as ketoprofen and naproxen (Aleve, Naprosyn); oral steroids such as dexamethasone, methylprednisolone (Medrol), and prednisone (Rayos); selective serotonin reuptake inhibitors (SSRIs) such as citalopram (Celexa), fluoxetine (Prozac, Sarafem, Selfemra, in Symbyax), fluvoxamine (Luvox), paroxetine (Brisdelle, Paxil, Pexeva), and sertraline (Zoloft); or serotonin norepinephrine reuptake inhibitors (SNRIs) such as desvenlafaxine (Khedezla, Pristiq), duloxetine (Cymbalta), and venlafaxine (Effexor XR). Also tell your doctor if you have or have ever had ulcers, bleeding in your stomach or intestines, or other bleeding disorders. If you experience any of the following symptoms, stop taking ibuprofen and call your doctor: stomach pain, heartburn, vomit that is bloody or looks like coffee grounds, blood in the stool, or black and tarry stools.
Keep all appointments with your doctor and the laboratory. Your doctor will monitor your symptoms carefully and will probably order certain tests to check your body’s response to ibuprofen. Be sure to tell your doctor how you are feeling so that your doctor can prescribe the right amount of medication to treat your condition with the lowest risk of serious side effects.
Your doctor or pharmacist will give you the manufacturer’s patient information sheet (Medication Guide) when you begin treatment with prescription ibuprofen and each time you refill your prescription. Read the information carefully and ask your doctor or pharmacist if you have any questions. You can also visit the Food and Drug Administration (FDA) website.
It is important to note that the UK drug regulator (UK MHRA) has previously found violations in goods manufacturing practices (GMP) norms of the Goa plant of Marksans Pharma the company that produces the white capsule-shaped Ibuprofen 800 mg pill with the imprint 123.